Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Lancet. 2003 May 17;361(9370):1703-5.

Effect of gabapentin on nausea induced by chemotherapy in patients with breast cancer.

Author information

  • 1Department of Neurology, Box 673, University of Rochester, Rochester, NY 14642, USA. thomas_guttuso@urmc.rochester.edu <thomas_guttuso@urmc.rochester.edu>

Abstract

In an anecdotal report, complete resolution of chemotherapy-induced nausea was seen in a patient with breast cancer, after she was placed on the anticonvulsant gabapentin. On this basis, we did an open-label study in which oral gabapentin 300 mg thrice daily was given for every other chemotherapy treatment in nine patients with breast cancer. Six of the nine reported at least a three-point improvement in peak delayed nausea (on an eight-point nausea scale), and three patients had complete resolution of nausea when taking gabapentin. This preliminary evidence shows that gabapentin might have a role in treatment of chemotherapy-induced nausea.

PMID:
12767738
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk